Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 17, Issue 3, Pages 553-560

Effect of torsion in a helical pipe flow

Department of Mathematics, College of Engineering, Anna University, Madras 600 025, India

Received 13 January 1993

Copyright © 1994 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The problem of fully developed steady viscous incompressible flow in a helical pipe is studied. The predicted analytical expression in the literature for the flow rate is improved. The present result shows a reduction in the flow rate with increasing torsion, for a given curvature. Qualitatively this effect of torsion is seen to cause equivelocity contours in the normal section of the pipe, to undergo shear.